Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 149, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2025, 12:23 AM EDT for Lancaster County, York County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2025, 12:23 AM EDT (04:23 UTC)
- Expired
- Jul 1, 2025, 1:15 AM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:57 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 30, 11:57 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service State College PA 1157 PM EDT Mon Jun 30 2025 .SYNOPSIS... * Stormy pattern continues tonight and tomorrow as a warm front (today), then cold front (tomorrow) pushes through the region, bringing a risk of strong to severe storms and locally heavy downpours * Drier/less humid/more comfortable conditions are likely from mid to late week with high confidence of nice weather on Independence Day * Trending warmer and more muggy again early next week. && .NEAR TERM /UNTIL 8 AM TUESDAY MORNING/... Scattered to numerous showers and thunderstorms continue to move through Central PA tonight as very high PWAT air produces efficient downpours and locally strong winds. Rainfall amounts as high as 4 to 5 inches have been observed in parts of Lancaster and Lebanon Counties where multiple rounds of storms have produced flooding. A slow moving warm front is draped across northeast PA and was a focus for thunderstorm activity this afternoon and evening. As it continues to drift northeast, broad southerly flow underneath an amplifying mid-level trough continues to generate locally heavy downpours and locally strong wind gusts. With the loss of daytime heating, cold pools should begin to takeover by 10 or 11pm and storms will wane before midnight, thus ending the threat for severe weather and flash flooding. Given the refuel of surface water from Monday's rain and sultry conditions tonight, expect fog tonight into Tuesday morning, especially where low clouds can break. It will be quite warm and muggy with temps slowly slipping through the 70s before reaching a low in the mid to upper 60s across the northern and western mtns and 70-75 in the central and southern valleys. && .SHORT TERM /8 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... The aforementioned mid-level trough will shift east from the Great Lakes to the Northeast on Tuesday. Moderate mid-level flow will overspread much of the region, including placing central PA in the right entrance region of an upper-level jet. At the surface, a cool front will move east across PA and will be the primary focus for severe thunderstorm potential Tuesday afternoon/evening. Stronger shear profiles will be present on Tuesday and this may result in greater storm organization/intensity including the potential for a few supercells capable of producing large hail and damaging wind gusts. Storms should eventually congeal into a more solid line as the front makes closer approach, maintaining a damaging wind threat into the Lower Susquehanna Valley. SPC continues a Slight Risk of severe weather, primarily southeast of the I-81 corridor. Storm motions should be a bit quicker tomorrow, so the risk for flooding will be comparatively lower/more isolated compared to Monday. That being said, isolated totals of 2-3"+ in portions of the Lower Susquehanna Valley that got hit hard on Monday could spell trouble. A Flood Watch will likely be needed if the potential for heavy rainfall in those areas continues to look likely. Drier air will begin advecting into central PA late Tuesday into Tuesday night with dewpoints dropping well into the 60s. Clearing skies behind the front will likely support fog formation, with the highest risk of reduced visibility occurring west of I-99 and in the valleys northeast of Harrisburg up into the Wilkes-Barre/Scranton area. Lows by Wednesday morning will range from the low 70s in southeast PA (where cloud cover will hang on the longest) to the upper 50s in the northwest mountains. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... In the wake of the cold front passing east of the area by Wednesday morning, high pressure begins to build southwest of the region, providing fair weather for the middle of the week and into the weekend. Best chances for precipitation through Saturday will remain due to a cold frontal passage across the northern half of Pennsylvania. Cold front remains relatively moisture-starved; however, generally think forcing will be enough to cause a shower and afternoon/evening thunderstorm. The biggest feature of the post-frontal airmass will be much lower dewpoints and refreshing nights/mornings. There is high confidence in lows dropping into the 50s and low 60s Thursday and Friday nights, which will be a significant and welcome change from the long-duration heat/humidity we have experienced over the past few weeks. Independence Day activities should be under fair skies, comfortable temperatures, and pleasant northwest winds. Low pressure approaching the Great Lakes by Sunday morning will bring about increasing chances for precipitation for the second half of the weekend and into the beginning of next week. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... Late evening update. Updated the TAFS at 11 PM for showers and storms. Very intense rainfall likely to drop visibility at MDT and LNS. CIGS not likely to drop real low. Threat of storms with such heavy rain should taper, as winds shift more to the south and southwest, instead of southeast flow with very high dewpts. Earlier discussion below. Scattered showers and thunderstorms continue late this evening with periodic restrictions expected. The coverage and intensity of showers should taper off by 04Z with only lingering light showers possible overnight. The overnight forecast is a little tricky - a mix of conditions are expected with a potpourri of the following restrictions possible: visibility reductions in scattered showers/storms; visibility and perhaps ceiling restrictions in patchy dense fog, and ceiling restrictions in low clouds. During the day on Tuesday, more showers and storms are expected ahead of a cold front that will traverse the region during the afternoon and evening. Have tried to time out the best window for thunderstorms potential at all TAF sites, with the heaviest rain/strongest storms likely at MDT and LNS. Outlook... Tuesday Night...Clearing skies with patchy to widespread fog possible. Wed...AM fog, then VFR. Thu...Primarily VFR; stray PM shower/t-storm possible. Fri-Sat...AM fog possible; otherwise VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Banghoff NEAR TERM...Lambert/Banghoff SHORT TERM...Lambert/Banghoff LONG TERM...Banghoff/NPB AVIATION...Banghoff/Martin
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1216 PM EDT Mon Jun 30 2025 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-011630- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1216 PM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms capable of producing localized damaging winds and heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms capable of producing damaging winds and heavy rainfall are possible during the afternoon and evening on Tuesday, especially across the Lower Susquehanna Valley. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-017-024-033-011630- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 1216 PM EDT Mon Jun 30 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms capable of producing localized damaging wind gusts and heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms capable of producing damaging winds and heavy rainfall are possible during the afternoon and evening on Tuesday, especially across the Lower Susquehanna Valley. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 30, 7:29 PM EDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
729 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Flash Flood 4 N Mount Joy 40.16N 76.51W
06/30/2025 Lancaster PA 911 Call Center
Echo Valley Road is flooded with a nearby
creek over its banks.
&&
JABLocal storm report, Jun 30, 7:43 PM EDT, 4 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
743 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM Flood 1 WSW Hershey 40.27N 76.66W
06/30/2025 Dauphin PA Broadcast Media
Standing water over the roadway at Cherry
Drive and Rosedale.
&&
JABLocal storm report, Jun 30, 9:11 PM EDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
911 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Flash Flood East Petersburg 40.10N 76.34W
06/30/2025 Lancaster PA 911 Call Center
Flooding over the roadway at Split Rail
Drive and Meadow Lark Ln.
&&
JABLocal storm report, Jun 30, 9:20 PM EDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
920 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM Flash Flood 2 NW Lancaster 40.06N 76.33W
06/30/2025 Lancaster PA 911 Call Center
High water on roadway and water rescue at
Manheim Pike and Steelway.
&&
JABLocal storm report, Jun 30, 11:39 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1139 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM Tstm Wnd Dmg 1 E Landisville 40.09N 76.39W
06/30/2025 Lancaster PA 911 Call Center
Trees on wires at the intersection of
McFarland Drive and Penningdon Drive.
&&
JRBLocal storm report, Jun 30, 11:44 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1144 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM Flash Flood 2 NW Lancaster 40.06N 76.33W
06/30/2025 Lancaster PA 911 Call Center
Water flowing across Harrisburg Pike from
Little Conestoga Creek.
&&
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:46 PM EDT | Flash Flood Warning | CTP | Dauphin, Lancaster, Lebanon | 4 hr |
| Jun 30, 10:47 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon | 4 hr |
| Jun 30, 10:55 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 80 min |
| Jun 30, 11:10 PM EDT | Flash Flood Warning | CTP | Adams, York | 3 hr |
| Jul 1, 1:22 AM EDT | River Flood Warning | CTP | Lancaster | 37 hr |
| Jul 1, 2:23 AM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 16 more | 20 hr |
| Jul 1, 2:33 AM EDT | Areal Flood Warning | CTP | Lancaster, Lebanon | 3 hr |
| Jul 1, 1:34 PM EDT | Flash Flood Warning | CTP | Bedford, Blair, Huntingdon, Mifflin, Somerset | 3 hr |
| Jul 1, 2:27 PM EDT | Flash Flood Warning | CTP | Huntingdon, Juniata, Perry | 3 hr |
| Jul 1, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry, Schuylkill, York | 58 min |
| Jul 1, 4:00 PM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon | 3 hr |
| Jul 1, 4:28 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 31 min |
| Jul 1, 4:32 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 6:27 PM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 15 hr |
| Jul 1, 7:27 PM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 7:32 PM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.